Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea with nefinavir
Jun 16, 1997

I have a patient who we gave Crixivan and he didn't tolerate(sever RLQ pain,no stone),the Norvir:diarhrhea,hence stopped...was on 3TC and d4T alone with an undetectable viral load recently and improved CD4's.I decided to put him on Viracept now because of the recent recommendation about 3 drugs.But he's got the runs again.He wants to stick to it because i said so and he's compliant.He hastaken Imodium with some relief.He takes 750 TID.What to do?

Response from Dr. Cohen

Try daily or twice daily fiber supplements: either Metamucil or Citrucel. Imodium is fine, too, as is Lomotil if necessary. Increasing the amount of food he takes it with may also help. Finally, there's time. . . some of the gastrointestinal side effects of the protease inhibitors subside with prolonged use.



Previous
Severe reactions to Crixivan?
Next
Protease Inhibitor Protocol for Children

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement